Alert archive / Kansas / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Topeka, KS
NWS Topeka, KS issued this red flag warning at Nov 6, 2010, 3:07 PM CDT for 23 counties in Kansas. It took effect at Nov 7, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2010, 3:07 PM CDT (20:07 UTC)
- In effect from
- Nov 7, 2010, 12:00 PM CST
- Expired
- Nov 7, 2010, 6:02 PM CST
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
All 23 counties
Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 20:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2221 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
993 WWUS83 KTOP 062007 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 307 PM CDT SAT NOV 6 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-070815- /O.UPG.KTOP.FW.A.0003.101107T1800Z-101108T0000Z/ /O.NEW.KTOP.FW.W.0005.101107T1800Z-101108T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 307 PM CDT SAT NOV 6 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 008...009... 010...011...012...020...021...022...023...024...026...034...035... 036...037...038...039...040...054...055...056...058 AND 059... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN KANSAS...NORTHEAST....EAST CENTRAL AND NORTH CENTRAL KANSAS. * WIND...SUNDAY AFTERNOON WIND SPEEDS ARE EXPECTED TO RISE INTO THE 20 TO 25 MPH RANGE WITH FREQUENT GUSTS OVER 30 MPH. * HUMIDITY...AFTERNOON MIXING WILL BRING DRY AIR TO THE SURFACE...AND DROP IN AFTERNOON RELATIVE HUMIDITY INTO THE UPPER TEENS. * IMPACTS...THESE WEATHER CONDITIONS WILL COMBINE WITH CRITICALLY DRY AND CURED VEGETATION TO PRODUCE THE POTENTIAL OF EXTREMELY DANGEROUS FIRE BEHAVIOR...WITH RAPID GROWTH AND RAPID SPREAD POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SUNDAY AFTERNOON. A COMBINATION OF DRY FUELS...STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
646 WWUS83 KTOP 070827 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 227 AM CST SUN NOV 7 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-080000- /O.CON.KTOP.FW.W.0005.101107T1800Z-101108T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 227 AM CST SUN NOV 7 2010 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 008... 009...010...011...012...020...021...022...023...024...026...034... 035...036...037...038...039...040...054...055...056...058 AND 059... * AFFECTED AREA...IN KANSAS...NORTHEAST...EAST CENTRAL AND NORTH CENTRAL. * WIND...SUNDAY AFTERNOON WIND SPEEDS ARE EXPECTED TO RISE INTO THE 20 TO 25 MPH RANGE WITH FREQUENT GUSTS OVER 35 MPH. * HUMIDITY...AFTERNOON MIXING WILL BRING DRY AIR TO THE SURFACE...AND DROP IN AFTERNOON RELATIVE HUMIDITY INTO THE UPPER TEENS. * IMPACTS...THESE WEATHER CONDITIONS WILL COMBINE WITH CRITICALLY DRY AND CURED VEGETATION TO PRODUCE THE POTENTIAL OF EXTREMELY DANGEROUS FIRE BEHAVIOR...WITH RAPID GROWTH AND RAPID SPREAD POTENTIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR SUNDAY AFTERNOON. A COMBINATION OF DRY FUELS...STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BLAIR
914 WWUS83 KTOP 080002 RFWTOP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 602 PM CST SUN NOV 7 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-080115- /O.CAN.KTOP.FW.W.0005.000000T0000Z-101108T0000Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 602 PM CST SUN NOV 7 2010 ...RED FLAG WARNING IS CANCELLED AT 6 PM THIS EVENING FOR FIRE WEATHER ZONES 008...009...010...011...012...020...021...022... 023...024...026...034...035...036...037...038...039...040...054... 055...056...058 AND 059... THE RED FLAG WARNING WILL EXPIRE AT 6 PM THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this red flag warning went out at Nov 6, 12:31 PM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Nov 6, 12:31 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1231 PM CDT SAT NOV 6 2010 ...UPDATE TO AVIATION... .DISCUSSION... SEE THE PREVIOUS DISCUSSION BELOW && .AVIATION... VFR CONDITIONS ARE EXPECT THROUGH THE NEXT 24 HOURS. SOUTHERLY WINDS OF 12 TO 15 KTS WITH GUSTS OF 22 TO 25 KTS WILL CONTINUE THROUGH 23Z THU. WINDS WILL DIMINISH TO 8 TO 12 KTS AFTER 23Z THU. THE LLJ WILL INCREASE TO 45 TO 50 KTS FROM THE SOUTH-SOUTHWEST WHICH MAY CAUSE MODERATE VERTICAL WIND SHEAR UP TO 2000 FEET THROUGH THE NIGHT. GARGAN && .PREV DISCUSSION... /ISSUED 711 AM CDT SAT NOV 6 2010/ DISCUSSION... 08Z WATER VAPOR SHOWS A LONG WAVE TROUGH OVER THE EASTERN US WITH UPPER LEVEL RIDGING OVER THE SOUTHERN ROCKIES AND SPLIT FLOW WITH EMBEDDED WAVES BEGINNING TO MOVE INLAND OVER THE WEST. SFC OBS ACROSS THE HIGH PLAINS ARE ALREADY SHOWING PRESSURE FALLS IN RESPONSE TO THE HEIGHT FALLS AND INCREASING WESTERLY FLOW OVER THE MOUNTAINS. FOR TODAY THROUGH MONDAY...THE FORECAST OS FOR DRY AND MILD CONDITIONS TO PREVAIL. THE AIRMASS CURRENTLY OVER THE PLAINS IS VERY DRY BASED ON 00Z SOUNDINGS. WITH A SFC RIDGE EXPECTED TO REMAIN OVER THE TX GULF COAST THROUGH THE WEEKEND...LITTLE IN THE WAY OF MOISTURE IS EXPECTED TO MOVE INTO THE AREA. THIS WILL LEAD TO THE DRY FORECAST WITH LOW LEVEL PARCELS ADVECTING INTO THE CENTRAL PLAINS FROM THE SOUTHWEST. TEMPS WILL WARM TO ABOVE NORMAL READINGS AS MUCH WARMER AIR ADVECTING INTO THE REGION ON SOUTHWESTERLY WINDS JUST OFF THE SFC. DAY TIME MIXING SHOULD LEAD TO HIGHS IN THE MID 60S TODAY AND THE LOWER 70S FOR SUNDAY AND MONDAY. FOR THE REMAINDER OF THE WEEK...UNCERTAINTY IN THE MODELS INCREASES BY THURSDAY AND FRIDAY AND CONFIDENCE IN THE FORECAST IS BELOW NORMAL. THE 00Z GFS APPEARS TO BE A PROGRESSIVE OUTLIER WHEN COMPARED TO THE ECMWF/UKMET/GEM. THESE MODELS AMPLIFY A MID LEVEL RIDGE OVER THE EAST FOR WED AND THU WHICH SHOULD FAVOR SHORTWAVE ENERGY TO BECOME CUTOFF OVER THE SOUTHWEST. BECAUSE OF THIS HAVE FAVORED THE ECMWF OVER THE GFS FOR THE FORECAST FROM WEDNESDAY ON. IN GENERAL THERE APPEARS TO BE THE POTENTIAL FOR CYCLOGENESIS TO OCCUR WITH A DECENT SFC WAVE AND PRECIP CHANCES TO LIFT ACROSS EASTERN KS. THIS LOOKS TO BE MORE LIKELY FOR FRIDAY WHILE SHORTWAVE ENERGY REMAINS WEST AND NORTH OF THE FORECAST AREA TUESDAY THROUGH THURSDAY. HOWEVER GIVEN THE UNCERTAINTY AND THE ECMWF STILL BRINGING IN A WEAK PACIFIC FRONT ON WEDNESDAY...HAVE CONTINUED WITH SMALL POPS FOR WEDNESDAY AND THURSDAY. THINK TEMPS WILL REMAIN ABOVE NORMAL FOR TUESDAY BEFORE THE PACIFIC FRONT MOVES THROUGH ON WEDNESDAY. HAVE CONTINUED A COOLING TREND THROUGH FRIDAY AS INCREASING CLOUDS AND COLD AIR GET WRAPPED UP WITHIN THE CYCLONE. FOR NOW TEMPS ON THE BACK SIDE OF THE SFC LOW APPEAR TO REMAIN WARM ENOUGH FOR ALL LIQUID PRECIP. HOWEVER THICKNESS PROGS FROM THE ECMWF SUGGEST THAT THERE MAY BE ENOUGH COLD AIR ON THE BACK SIDE OF THE SFC LOW TO MAKE THINGS A LITTLE INTERESTING. HOWEVER THERE IS LITTLE CONFIDENCE IN THIS. WOLTERS FIRE WEATHER... FIRE WEATHER CONCERNS WILL BE HIGH THROUGH AT LEAST MONDAY AS THE DEVELOPING LEE TROUGH TO THE WEST OF THE FORECAST AREA BRINGS WARMER TEMPS AND STRONGER WINDS. THINK THE BOUNDARY LAYER WILL MIX TO ABOUT 925MB TODAY AND A LITTLE DEEPER TO AROUND 900MB ON SUNDAY. THIS SHOULD YIELD HIGHS IN THE MID 60S TODAY AND LOWER 70S SUNDAY. ADDITIONALLY SFC RIDGING ALONG THE TX GULF COAST WILL KEEP THE LOW LEVEL MOISTURE TO THE SOUTH. WITH DEW POINTS EXPECTED TO REMAIN IN THE 30S AND UPPER 20S...RH VALUES WILL FALL TO THE 20 TO 25 PERCENT RANGE AS SOUTH AND SOUTHWEST WINDS GUST TO BETWEEN 25 AND 30 MPH. THIS IS EXPECTED TO CREATE VERY HIGH TO EXTREME FIRE DANGER. THE SLIGHTLY COOLER TEMPS FOR TODAY SHOULD ALLOW MIN RH VALUES TO REMAIN AROUND 25 PERCENT...SO HAVE OPTED TO LEAVE THE FIRE WEATHER WATCH UNCHANGED AFTER COLLABORATION WITH NEIGHBORING OFFICES. HOWEVER THINK CONDITIONS WILL BE CLOSE TODAY AND CONSIDERED A WATCH FOR THIS AFTERNOON. WOLTERS && .TOP WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH SUNDAY AFTERNOON FOR KSZ008>012-020>024-026- 034>040-054>056-058-059. &&
Hazardous weather outlook, Nov 6, 5:00 AM CDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 500 AM CDT SAT NOV 6 2010 KSZ008>012-020>024-026-034>040-054>056-058-059-071000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 500 AM CDT SAT NOV 6 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE WILL BE VERY HIGH FIRE DANGER ACROSS THE AREA THIS AFTERNOON. OUTDOOR BURNING SHOULD BE AVOIDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE GRASS LAND FIRE DANGER WILL BE VERY HIGH TO EXTREME SUNDAY AFTERNOON. A FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE AREA. THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH FRIDAY. THE MOST LIKELY PERIOD FOR THUNDERSTORMS TO OCCUR APPEARS TO BE THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. WOLTERS
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 9:02 PM CDT | Fire Weather Watch | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 18 hr |
Nearby
Red Flag Warnings in Kansas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.